Wildfire, Sebastian
- When
- January 29, 12:00 PM CST to 7:00 PM CST
- Where
- Sebastian forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
A wildfire burned 100 acres and 197 structures at Fort Chaffee.
Very strong wind ahead of and behind a cold front, combined with low relative humidities and dry fuels contributed to a wildfire that burned 100 acres, including 197 buildings at Fort Chaffee. Many of these structures were scheduled for demolition and were all unoccupied.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very strong wind ahead of and behind a cold front, combined with low relative humidities and dry fuels contributed to a wildfire that burned 100 acres, including 197 buildings at Fort Chaffee. Many of these structures were scheduled for demolition and were all unoccupied. A firefighter was injured while battling the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 29, 11:08 AM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CST TUE JAN 29 2008
.DISCUSSION...
HIGH WIND WARNING ISSUED FOR LOCATIONS IN ADVANCE
OF COLD FRONT. OKEMAH GUSTED TO 65 WITH THE FRONT
AND PORTER 64 AT FRONTAL PASSAGE. WIND GUSTS IN
40-50 RANGE AFTER FRONTAL PASSAGE. TEMPS DROP
ABOUT 20 DEGREES IN 20 MINUTES WITH FRONTAL PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 26 51 32 / 10 0 0 10
FSM 60 22 52 30 / 20 0 0 10
MLC 62 24 53 37 / 10 0 0 10
BVO 56 18 51 29 / 10 0 0 10
FYV 59 19 47 32 / 10 0 0 10
BYV 63 17 45 29 / 20 0 0 10
MKO 62 21 50 33 / 10 0 0 10
MIO 57 20 48 29 / 10 0 0 10
F10 62 23 51 35 / 10 0 0 10
HHW 64 27 54 37 / 20 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 3 PM TUESDAY FOR OKZ049-OKZ053-OKZ069-
OKZ072-OKZ074-OKZ075-OKZ076.
WIND ADVISORY FROM 3 PM TUESDAY TO 6 PM TUESDAY FOR OKZ049-
OKZ053-OKZ069-OKZ072-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 6 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ073.
AR...HIGH WIND WARNING UNTIL 3 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
WIND ADVISORY FROM 3 PM TUESDAY TO 6 PM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....10HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1042 AM CST TUE JAN 29 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1036 AM CST TUE JAN 29 2008 ...WINDS WILL GUST TO AROUND 50 MILES AN HOUR TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...SIGNIFICANT. AREA...ALL OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=48. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A VERY POWERFUL COLD FRONT WILL SWEEP THROUGH THE AREA LATE THIS MORNING AND EARLY AFTERNOON. NORTHWEST WINDS WILL GUST TO AROUND 50 MILES AN HOUR WITH THE FRONT AND FREQUENTLY GUST TO 40 OR 50 MILES AN HOUR BEHIND THE FRONT. THE WINDS WILL SUBSIDE LATE IN THE AFTERNOON AND EARLY EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...WINTER WEATHER POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... AN UPPER LEVEL STORM SYSTEM WILL TRACK FROM THE TEXAS PANHANDLE THURSDAY MORNING...INTO SOUTHEAST OKLAHOMA BY EARLY THURSDAY EVENING. WINTRY PRECIPITATION SHOULD DEVELOP AHEAD OF THIS SYSTEM BY THURSDAY MORNING...WITH PRECIPITATION EVENTUALLY TAPERING OFF THURSDAY EVENING AS THE UPPER SYSTEM EXITS TO THE EAST. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES APPEAR POSSIBLE OVER MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...ALTHOUGH THE SNOWFALL TOTALS AND PRECIPITATION TYPE WILL BE FINE TUNED AS THE TRACK OF THIS UPPER SYSTEM STILL BECOMES MORE APPARENT. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
1 wildfire. Local standard time, as filed.
A wildfire burned 100 acres and 197 structures at Fort Chaffee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78753.